Gelatin gives me diarrhea

Ray Peat supplement information.

Gelatin gives me diarrhea

Unread postby zernebogus » Mon Oct 29, 2012 6:14 am

Well the title says it all, however i eat it,either powdered or homemade it just makes me bloated, sleepy and gives me diarrhea. What could be the problem with it?. Everything i've read says that it is supposed to helpmydigestion. Should i just stop using it?.
  • 0

zernebogus
Registered User
Registered User
 
Posts: 7
Joined: Sat Sep 08, 2012 6:31 am
Reputation: 0

Re: Gelatin gives me diarrhea

Unread postby cliff » Mon Oct 29, 2012 9:24 am

have you tried dissolving it in warm water?
  • 0

Image
User avatar
cliff
Registered User
Registered User
 
Posts: 423
Joined: Thu Jul 26, 2012 8:00 am
Location: Los Angeles
Reputation: 6

Re: Gelatin gives me diarrhea

Unread postby zernebogus » Mon Oct 29, 2012 11:17 am

i always dissolve it in warm water.
  • 0

zernebogus
Registered User
Registered User
 
Posts: 7
Joined: Sat Sep 08, 2012 6:31 am
Reputation: 0

Re: Gelatin gives me diarrhea

Unread postby bradley » Tue Oct 30, 2012 6:50 pm

try the hydrolysated collagen
  • 0

bradley
Registered User
Registered User
 
Posts: 138
Joined: Thu Aug 16, 2012 9:49 pm
Reputation: 8

Re: Gelatin gives me diarrhea

Unread postby Chemi » Wed Dec 26, 2012 6:41 am

Late reply though; It gives me diarrhea when I don't dissolve it in boiling water and cool it down into a jello block. Just a teaspoon of gelatin powder upset my digestion, though when I eat lots and lots of my gummy sheets with half a cups worth of gelatin it was perfectly fine.
  • 0

Chemi
Registered User
Registered User
 
Posts: 23
Joined: Thu Nov 15, 2012 1:20 am
Reputation: 0

Re: Gelatin gives me diarrhea

Unread postby gretchen » Wed Dec 26, 2012 3:36 pm

I've had diarrhea from gelatin as well a few days ago. However, my bowels are great today. Could be the high dose of aspirin (3 325mg tabs) I took yesterday. Salt might help also; dissolve some in water then drink some juice. That always seems to help.
  • 0

User avatar
gretchen
Registered User
Registered User
 
Posts: 662
Joined: Fri Nov 30, 2012 1:55 pm
Reputation: 18

Re: Gelatin gives me diarrhea

Unread postby Destiny » Wed Dec 26, 2012 3:47 pm

I had this happen with gelatin that I didnt dissolve properly in boiling hot water first. Like just rinsing it down with cold water or even mixed with warm water that was not hot enough to dissolve it though.

I really like the hydolysate form when I dont want to eat or drink anything hot that would dissolve the regular gelatin first or I simply dont want the gelatin taste/texture :) The hydrolysed one is great, I even mix it in my corn cereal with cold milk and it blends right in.
  • 0

Destiny
Registered User
Registered User
 
Posts: 62
Joined: Wed Sep 26, 2012 2:47 pm
Reputation: 1

Re: Gelatin gives me diarrhea

Unread postby Winblo » Thu Dec 27, 2012 1:13 pm

Gelatin also gives me terrible diarrhea. I can't even take a 1/4 tsp of it without getting diarrhea. And I always dissolve it in boiling water first. Gelatin also seems to give me severe heartburn!! When you can't even tolerate a small amount of it what are supposed to do. And why does gelatin affect me so negatively?!

I am going to try the hydrolysated collagen and see if I can tolerate that any better. But if I can't tolerate that I am not sure what I am going to do.
  • 0

Winblo
Registered User
Registered User
 
Posts: 5
Joined: Thu Dec 27, 2012 12:57 pm
Reputation: 0

Re: Gelatin gives me diarrhea

Unread postby Winblo » Tue Jan 15, 2013 9:24 pm

I just wanted to post a follow up to my post above.


I have been taking the Great Lakes hydrolysated collagen for about a week and a half now and so far I am tolerating it very well. :) The regular gelatin gave me terrible diarrhea and nausea but the hydrolysated collagen does not upset my stomach/intestines at all. So, I couldn't tolerate even tiny amounts of the regular gelatin but I tolerate large amounts of the hydrolysated collagen just fine.
  • 0

Winblo
Registered User
Registered User
 
Posts: 5
Joined: Thu Dec 27, 2012 12:57 pm
Reputation: 0

Re: Gelatin gives me diarrhea

Unread postby Charlie » Tue Jan 15, 2013 9:35 pm

Winblo, thats great!

Funny thing. I just got regular gelatin and have been nauseated since I got it. Didn't put 2 and 2 together but now that you said this, I suspect its the gelatin making me sick to my stomach.
  • 0

User avatar
Charlie
Admin
Admin
 
Posts: 5866
Joined: Wed Jan 04, 2012 1:36 pm
Reputation: 521

Next

Return to Supplements

Who is online

Users browsing this forum: 5magicbeans, Ami and 14 guests